Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Noticed skin under eye lids are red and puffy. Took prednisone. What is the cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
My daughter is 17 years old, her right eye below and under eyelids are red and puffy. we tried cortisone and elidel, it doesn't help. she was on prednisone for few days, it helped. But I stopped it since she took 7 days already. After we are off the prednisone, the red and puffy around eye comes again. it only happened on one eye. She doesnot feel pain. the skin under eye (top eyelid and below eyelid) are puffy and red.
Posted Wed, 11 Dec 2013 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 39 minutes later
Brief Answer: It seems like allergic eczema or dermatitis. Detailed Answer: Hello, Welcome to Health Care Magic Iam Dr. Dadapeer and I answer health problems related to eye. I went through the photo and symptoms of your daughter, red and puffy eye lids. From the photo I can make out red puffy skin rash involving the skin of the eyelids and the surrounding skin of cheek and fore head on right side. This type of skin rash can be caused by viral fever, contact dermatitis, allergic dermatitis.... Since in history you have mentioned that it is not painful and it responds to steroids, most probably it can be allergic dermatitis or contact dermatitis. The first needs to be done is the source of allergy needs to be identified and removed. The usual source of allergy is cosmetics, so avoid application of cosmetics for sometime. The treatment she is on is right by steroids, but it is usually required for long time. Hence continue steroids for at least 2-3 weeks under supervision of your doctor and taper them before you stop.Preferably steroids should be applied for local application over the skin as this will prevent steroid related complications. If the rash is recurrent or not decreasing the infective causes have to be ruled out and treatment has to be taken after consultation with skin specialist. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
Follow-up: Noticed skin under eye lids are red and puffy. Took prednisone. What is the cure? 9 minutes later
What kind of steroid medicine do you prefer for local application? We tried cortisone oilment for few days, it doesn't help. She doesn't use any eye makeup. Triamcinolone doesn't cause the rash to go away. Elidel causes her eyelids to redden and feel warm. What can we do if we don't want take steroids pills? thanks
Answered by Dr. Dadapeer K 21 minutes later
Brief Answer: Betamethasone ointment is preferred for local use Detailed Answer: Hello, Welcome to Health Care Magic Thank you for the follow up query. The preferred steroid ointments for local application are betamethasone for application over skin. You have take precaution that the skin ointment should not enter the eye. If the application is required for eyelids then I prefer flurometholone eye ointment. Elidel is Pimecrolimus, a immunomodulator drug usually prescribed by dermatologists for allergic eczema. Redness and warmth of the skin following application of the drug can be because of hypersenitivity to the drug. In this case this needs to be stopped and please do consult your doctor for alternative medicine to this. Hope the information helps. With regards Dr. Dadapeer K
Above answer was peer-reviewed by
Follow-up: Noticed skin under eye lids are red and puffy. Took prednisone. What is the cure? 9 minutes later
thanks a lot.
Answered by Dr. Dadapeer K 16 minutes later
Brief Answer: Thank you Detailed Answer: Thank you for asking to Health care magic. With regards Dr Dadapeer K
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor